I was mad depressed so i sought out a psychiatrist who put me on fluoxetine (generic prozac). After I was on this for a little bit my swings from manic to depressed got mad severe so they diagnosed me with bipolar disorder. Now I'm also taking depakote. I've been thinking lately that my life was crappy before but It was never as terrible as it has been lately with the hightened severity of my symptoms. I'd rather just not take anything. I kinda feel like this diagnosis was forced on me. I know I was bipolar before but it feels like they made me worse in order to cure me. It seems backwards. Is anyone else going through this? what do you kids think?
Yet again I must ask, did they ever test you for any physical problems or were your symptom only mental? It can sometimes happen that a medicine causes the opposite effect like this, and unless you clearly had a problem with mania prior to taking the first medication, they should have tried changing it. Age can play a factor in it.
I believe the your med is causing it......i too was on that for a short period of time and experienced extreme mood swings I had to stop taking it! It worked great for the first couple of weeks, then the mood swings began. Or maybe they can just adjust your dose?
It takes most medications 6 weeks to 2 months to even begining to work. Maybe you should just wait the course of time and see what happens.
The adjustment period is difficult for all of us bipolars, but no one ever promised us a rose garden.
How is your anger today? Mine has dissipated a lot since my psychiatrist has re-adjusted my meds. I too have had a lot of difficulty getting used to Tegretol. It has given me an awful stomach ache, but now that is mostly gone.